Warning Over Dangerous Batch Of Heroin
24 March 2011, 10:20 | Updated: 24 March 2011, 10:23
Health bosses in Bournemouth and Poole are warning people against taking a 'batch' of heroin, for fears it may be contaminated.
Two patients are seriously ill in hospital after taking the drug which is orange in colour.
The effects of this contaminated drug include:
- Significant infections such as groin abscesses
- Infected blood clots getting into the whole body
- Chest pain
Known descriptors of this batch are:
- Both patients stated that the 'batch' they had used was orange in colour
- This batch may be a different texture to normal so users need to be suspicious
- Users should contact their local drug services for advice and information
Dr Adrian Dawson, Director of Public Health for Bournemouth and Poole said:
“We know that this has come through dealers so is accessed in person rather than on the internet. We know that the two patients have become unwell through the same contaminated batch. If you or someone you know may be likely to come into contact with this substance then I advise you strongly to avoid it and contact your local drug services for advice.”
Health bosses are working with drug and alcohol teams as well as the police in the area to get the message out to users.